Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 4, 2012, 4:12 PM CDT for Throckmorton County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 4:12 PM CDT (21:12 UTC)
- Expired
- May 4, 2012, 4:30 PM CDT
- In force
- 18 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS54 KSJT 042112
SVRSJT
TXC447-042215-
/O.NEW.KSJT.SV.W.0052.120504T2112Z-120504T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES NORTH OF
WOODSON...OR 8 MILES SOUTHEAST OF THROCKMORTON...MOVING EAST AT 20
MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
SOME VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
A FEW EXPOSED WINDOWS COULD CRACK OR BREAK...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
US-380 NEAR THE THROCKMORTON-YOUNG COUNTY LINE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3321 9895 3321 9894 3296 9895 3295 9896
3296 9921 3311 9923 3330 9895
TIME...MOT...LOC 2112Z 253DEG 18KT 3310 9905
$$
JOHNSON2 follow-up statements
765
WWUS54 KSJT 042122
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
422 PM CDT FRI MAY 4 2012
TXC447-042215-
/O.CON.KSJT.SV.W.0052.000000T0000Z-120504T2215Z/
THROCKMORTON TX-
422 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN THROCKMORTON COUNTY...
AT 417 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR US-380 NEAR
THE THROCKMORTON-YOUNG COUNTY LINE...OR 9 MILES EAST OF
THROCKMORTON...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
AND DANGEROUS LIGHTNING.
THE SEVERE THUNDERSTORM WILL BE NEAR...
US-380 NEAR THE THROCKMORTON-YOUNG COUNTY LINE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3299 9912 3312 9915 3330 9895 3321 9895
3321 9894 3296 9895 3295 9896
TIME...MOT...LOC 2122Z 245DEG 19KT 3317 9899
$$
JOHNSON230
WWUS54 KSJT 042130
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
430 PM CDT FRI MAY 4 2012
TXC447-042140-
/O.CAN.KSJT.SV.W.0052.000000T0000Z-120504T2215Z/
THROCKMORTON TX-
430 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THROCKMORTON
COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND MOVED OUT OF THROCKMORTON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3299 9912 3312 9915 3330 9895 3321 9895
3321 9894 3296 9895 3295 9896
TIME...MOT...LOC 2130Z 245DEG 19KT 3319 9894
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:54 PM CDT, 18 minutes earlier.
Area forecast discussion, May 4, 3:54 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CDT FRI MAY 4 2012 .SHORT TERM.. LATEST RUC SHOWING INITIATION OF CONVECTIVE ACTIVITY ASSOCIATED WITH AN UPPER SHORT WAVE JUST WEST OF CROCKETT COUNTRY CONCOMITANT WITH THE POSITION OF THE DRYLINE...WHERE LATEST RADAR LOOP IS ALSO SHOWING SOME DEVELOPMENT. RUC ALSO SHOWING A DAMPENING OF THIS FEATURE OVER THE NEXT SEVERAL HOURS. MORE PROMISING FOR LATER THIS AFTERNOON INTO EARLY EVENING IS A DEEPENING UPPER SHORTWAVE IN THE VICINITY OF A TIGHTENING DRYLINE OVER THE EASTERN BIG COUNTRY SOUTH INTO THE HEARTLAND... WHERE THE BEST CHANCE OF CONVECTION WOULD RESIDE. DRYLINE WILL RETREAT THROUGH THE LATE EVENING HOURS WITH RAINFALL ENDING OVER THE CWA AFTER MIDNIGHT. LOOKING FOR A WARMER DAY TOMORROW WITH 100 PLUS TEMPS OVER THE BIG COUNTRY AND THE WESTERN CONCHO VALLEY. UPPER RIDGING OVER THE FORECAST AREA TOMORROW WILL BE UNDERCUT BY A SHORTWAVE MOVING OVER THE SOUTHERN CWA BY LATE TOMORROW AFTERNOON...WITH THE BEST CHANCE OF CONVECTIVE ACTIVITY...PER THE LATEST NAM...OVER OUR SOUTHEASTERN COUNTIES. && .LONG TERM... LOW CONFIDENCE FORECAST FOR MUCH OF THE EXTENDED PERIOD. DRYLINE WILL RETREAT WESTWARD SATURDAY EVENING WITH A FEW STORMS POSSIBLE DURING THE EVENING HOURS. ONE LAST DAY OF TEMPERATURES IN THE 90S ON SUNDAY...AS COOLER TEMPERATURES ARE ON THE WAY FOR NEXT WEEK WITH HIGHS MAINLY IN THE 80S MONDAY THROUGH FRIDAY. CONSIDERABLE MODEL DIFFERENCES EXIST WITH THE SOUTHWARD PROGRESSION OF THE COLD FRONT SUNDAY NIGHT INTO MONDAY. THE NAM IS THE FASTEST MODEL AND BRINGS THE FRONT INTO THE NORTHERN BIG COUNTRY LATE SUNDAY AFTERNOON WHILE THE GFS IS ABOUT 12 HOURS SLOWER. DECIDED TO SPLIT THE DIFFERENCE BETWEEN THE TWO BUT LEAN A BIT MORE IN FAVOR WITH THE NAM AND BRING THE FRONT ACROSS THE AREA DURING THE OVERNIGHT HOURS. KEPT SLIGHT POPS GOING SUNDAY NIGHT AND AGAIN ON MONDAY WITH THE PASSAGE OF THE FRONT. THE FRONT IS EXPECTED TO STALL JUST SOUTH OF THE AREA THROUGH MID WEEK BEFORE WASHING OUT. MEDIUM RANGE MODELS CONTINUE TO SHOW A CLOSED UPPER LOW DEVELOPING OVER THE DESERT SOUTHWEST/BAHA REGION EARLY NEXT WEEK...THEN TRACKING EAST TOWARDS WEST TEXAS BY MID WEEK. GFS REMAINS VERY WET WITH THIS SCENARIO BUT CONFIDENCE CONTINUES TO BE LOW CONCERNING PRECIPITATION CHANCES NEXT WEEK. THE FORECAST WILL CONTINUE TO ADVERTISE SLIGHT PRECIPITATION CHANCES FOR MUCH OF NEXT WEEK...PENDING HIGHER CONFIDENCE IN THE MODELS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 97 72 100 71 93 / 20 20 10 20 10 SAN ANGELO 100 70 100 70 94 / 20 20 10 20 10 JUNCTION 95 71 97 70 93 / 10 20 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/24
Hazardous weather outlook, May 4, 2:54 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 254 PM CDT FRI MAY 4 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 254 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS SATURDAY. THE MAIN HAZARDS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND SATURDAY EVENING 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 62 min |
| May 3, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 28 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 35 min |
| May 4, 4:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 4, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| May 4, 4:54 PM CDT | Special Weather Statement | SJT | Taylor | 66 min |
| May 4, 5:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 52 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 63 min |
| May 4, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 63 min |
| May 4, 6:00 PM CDT | Special Weather Statement | SJT | Runnels | 30 min |
| May 4, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| May 4, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 45 min |
| May 4, 6:17 PM CDT | Special Weather Statement | SJT | Runnels | 58 min |
| May 4, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 41 min |
| May 4, 6:57 PM CDT | Special Weather Statement | SJT | Runnels | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.